BECTON, DICKINSON & CO., (BD) BD VACUTAINER SERUM BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Back to Search Results |
| Model Number |
366668 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/26/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
Event or Problem Description
It was reported that hemolysis occurred after use with a bd vacutainer® serum blood collection tubes.The following information was provided by the initial reporter: (9 of 13 complaints) it was reported that there is hemolysis in tubes.Additionally, the customer provided the following additional information: did the course of treatment change? no.Are there any patient identifiers known? no.Was it a difficult venipuncture? no.Was there any ¿probing" at the venipuncture site? uk.What size needle gauge was used? uk.How long did it take to fill the tubes? 1-3min.Was the blood collected with a needle and syringe? no.Was the blood, if transferred from a syringe, forced into the tube? no.Was the blood collected through a catheter/iv? what was the gauge of the catheter? yes/un.Was a discard tube collected if collecting from a catheter or iv line? no.Were all components of blood collection equipment compatible (e.G., fit together securely without the possibility of drawing air or causing frothing of the blood)? no.Was the antiseptic used to cleanse the site allowed to dry before the venipuncture? uk.How long was the tourniquet left on the arm during venipuncture? uk was there any moisture present in the tube? did water, or other solutions, enter the tube? no.Was the sample exposed to heat or cold? uk.Were all the tubes from this patient hemolyzed? was there a comparison of various samples from the same patient? uk.Does the patient have a condition that may cause hemolysis? uk.Are the hemolyzed specimens flagged by a number of lab staff, or by a few individuals? a few.How are the tubes being mixing (gently or vigorously)? gently.Was the sample transported through a pneumatic tube system? uk.Is tube store upright or on its side, after collection? upright.Are samples from this lot available? if so, a prepaid fedex label can be provided, to send in 5-10 samples of product for investigation.Uk.
Additional Manufacturer Narrative
H.6.Investigation summary: bd had not received samples or photos for the investigation.Retention samples of the incident lot was selected from bd inventory for evaluation and upon completion, no issues relating to hemolysis were observed.A review of the device history record was completed for batch 9228350, reorder number 366668.Product was manufactured at the bd sumter site august 2019.Product quality is evaluated during the manufacturing process with prescribed variable and attributes inspections.All inspections were in compliance with requirements.Retention sample testing revealed no difficulties encountered during blood collection and all tubes appeared to exhibit proper fill.Visual evaluations demonstrated clinical equivalence and the hemolysis index showed no statistically significant difference between the evaluation and control tubes.They were unconfirmed statistically for hemolysis in terms of both accuracy and precision.H3 other text : see h.10.
Event or Problem Description
It was reported that hemolysis occurred after use with a bd vacutainer® serum blood collection tubes.The following information was provided by the initial reporter: (9 of 13 complaints).It was reported that there is hemolysis in tubes.Additionally, the customer provided the following additional information: did the course of treatment change? no.Are there any patient identifiers known? no.Was it a difficult venipuncture? no.Was there any ¿probing" at the venipuncture site? uk.What size needle gauge was used? uk.How long did it take to fill the tubes? 1-3min.Was the blood collected with a needle and syringe? no.Was the blood, if transferred from a syringe, forced into the tube? no.Was the blood collected through a catheter/iv? what was the gauge of the catheter? yes/un.Was a discard tube collected if collecting from a catheter or iv line? no.Were all components of blood collection equipment compatible (e.G., fit together securely without the possibility of drawing air or causing frothing of the blood)? no.Was the antiseptic used to cleanse the site allowed to dry before the venipuncture? uk.How long was the tourniquet left on the arm during venipuncture? uk.Was there any moisture present in the tube? did water, or other solutions, enter the tube? no.Was the sample exposed to heat or cold? uk.Were all the tubes from this patient hemolyzed? was there a comparison of various samples from the same patient? uk.Does the patient have a condition that may cause hemolysis? uk.Are the hemolyzed specimens flagged by a number of lab staff, or by a few individuals? a few.How are the tubes being mixing (gently or vigorously)? gently.Was the sample transported through a pneumatic tube system? uk.Is tube store upright or on its side, after collection? upright.Are samples from this lot available? if so, a prepaid fedex label can be provided, to send in 5-10 samples of product for investigation.Uk.